Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 1, 2016, 7:39 PM CDT for Red Willow County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 7:39 PM CDT (00:39 UTC)
- Expired
- Aug 1, 2016, 8:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Goodland, KS
County Red Willow County, NE
The radar
The Grand Island radar (KUEX), 154 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3653 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 16.5
The text
As transmitted.
469
WWUS83 KGLD 020039
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
739 PM CDT MON AUG 1 2016
NEZ081-020100-
RED WILLOW NE-
739 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY
UNTIL 800 PM CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BARTLEY...OR 15 MILES EAST OF MCCOOK...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA AND BARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 10020 4034 10020 4025 10019 4014 10034
4023 10042 4035 10027
TIME...MOT...LOC 0039Z 227DEG 14KT 4024 10032
$$
JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:39 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 1, 6:39 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Goodland KS 539 PM MDT MON AUG 1 2016 .SHORT TERM...(This evening through Tuesday) Issued at 1235 PM MDT Mon Aug 1 2016 18Z Water vapor imagery/ RAP Analysis indicated broad ridging in place across southern CONUS with short wave trough moving across northern plains. PV analysis indicted small amplitude trough approaching cwa along the CO and WY border. Primary forecast concerns center around precipitation chances for the next 24 hours followed by post frontal temps tomorrow. Convective initiation will be the first concern for the day...as convergence along trough axis should increase as next short wave trough approaches. Time lagged HRRR data as well as 00z CAM ensemble really hitting trough axis as primary focus for convective development and for the time being that looks reasonable. Limited shear should limit overall organization and severe threat...but with DCAPES already approaching 1900 j/kg strong microbursts will be a concern with even pulse storms. Mixed signal on how long storms will persist through the night and while LLJ forcing does not look all that impressive...hard to ignore persistent signal in recent data. With trough passage overhead...cant rule nocturnal storms out but am going to limit probabilities in the overnight/early morning hours. Cold front will sweep through the area around sunrise. Expect temps to be 5 degrees or more cooler today. SREF temp spreads are quite large even at this short projection...but recent optimized blend data puts temps right in the densest cluster of members so upper 80s low 90s seem reasonable. Do not think storms will fire along front until late afternoon across extreme southern cwa. Further north...expect storms to arrive in the early evening in moist...unstable upslope flow. While 0-6km shear profiles not that strong a lot of turning noted in the hodographs and expanding layer to 0-8 km yields 40 to 50 kts. While not expecting a large severe weather outbreak...think storms will be more organized on Tuesday than tonight. .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Aug 1 2016 Main forecast issue will be rainfall chances, especially toward the end of the week. Satellite showing a somewhat amplified but progressive flow from the Pacific through North America. At jet level...models started out fine. At mid levels...The Gfs was doing a little better than the Canadian/Ecmwf/Ukmet. The Sref and Gfs were doing the best at the surface so far. The Gfs and Nam were doing the best on the low level thermal field. Tuesday night...Surface boundary is in near the southern portion of the area. However the forcing/flow aloft is weak. At this time have slight chance to low chance of rainfall with the greatest chance in the southeast half. Due to rather moist air mass along with very slow storm motions, locally heavy rainfall will be possible. Wednesday/Wednesday night... Flow and forcing aloft remain very weak through the period which will make it hard to pinpoint preferred areas for rainfall. At this time only chose to go slight chance during the night. Should have a decent amount of sunshine southerly upslope winds. Temperatures will be a little warmer than what will happen on Tuesday. Thursday...The beginning of an active period starts here. A front will move into the area and will be over the area during peak heating time. A shortwave trough in moist southwest flow aloft will move into the area as well. Therefore have kept a high chance of rainfall in for the afternoon with the southeast half looking to have the best chance. Thursday night through Monday...Models in good agreement on the general pattern depicted which an upper ridge centered somewhere to our southeast and a mean/developing trough over the western portion of the country. Of course some small scale differences which show up more toward the end of the period could lead to some big differences in what happens. The models differ on how far west they want to bring the ridge line/higher heights. The Gfs tends to have the stronger/further west ridge while the Ecmwf has the lower heights. The Gfs solution would tend to push features/moisture further north and east and not be as active as the Ecmwf would depict. In general it should be a rather active/wet period as the flow aloft will be from the southwest which should continue to transport a lot of monsoonal moisture which will be acted on by periodic shortwave troughs. What makes the details even more complicated is a cold front and prefrontal surface trough expected to move into the area and became stationary over the area Thursday night into Saturday before moving north a little. The Ecmwf tends to keep the front further north and the Gfs further south. What could change that is reinforcement from thunderstorm outflow. Considering the detail differences on the large scale which could have significant impacts along with the problematic mesoscale affects...made no change to the extended pops and temperatures I was given. As a result high chance to likely pops are in the forecast through Friday night and then decrease slowly through the remainder of the period. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 539 PM MDT Mon Aug 1 2016 A few thunderstorms have recently developed around KMCK. A storm over northern Hitchcock County has a chance to reach KMCK. For now, mentioned VCTS but may need to amend if the storm approaches. Other than the threat of evening storms at KMCK, the next item to watch will be potential fog/stratus arriving at KMCK tomorrow around sunrise. A few models indicate potential for fog while many others show nothing significant. For now, included a 6SM BR group to indicate fog potential and timing. This seems to be a rather uncertain threat so confidence is low. Aside from these two items, anticipate VFR conditions with primarily north winds as a surface trough slides east through both sites this evening. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...BULLER AVIATION...RRH
Hazardous weather outlook, Aug 1, 11:48 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT MON AUG 1 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021700- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1048 AM MDT MON AUG 1 2016 /1148 AM CDT MON AUG 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS WILL DEVELOP TODAY AFTER 2 PM CDT (1 PM MDT) ALONG AND EAST OF A MCCOOK TO TRIBUNE LINE. STRONG WIND GUSTS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING ON TUESDAY. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL THE PRIMARY THREAT. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH THE WEEKEND...WITH THE CHANCE FOR WIDESPREAD SEVERE WEATHER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 1, 5:26 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 526 PM CDT MON AUG 1 2016 NEZ081-012300- RED WILLOW NE- 526 PM CDT MON AUG 1 2016 ...SPECIAL WEATHER STATEMENT... AT 526 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BARTLEY...OR 18 MILES EAST OF MCCOOK...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BARTLEY. LAT...LON 4008 10019 4006 10028 4025 10040 4033 10020 TIME...MOT...LOC 2226Z 265DEG 17KT 4017 10028 JN
Special weather statement, Aug 1, 6:15 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM CDT MON AUG 1 2016
NEZ081-012330-
RED WILLOW NE-
615 PM CDT MON AUG 1 2016
...SPECIAL WEATHER STATEMENT...
AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF BARTLEY...OR 21 MILES EAST OF MCCOOK...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN RED
WILLOW COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4034 10020 4028 10019 4010 10019 4008 10025
4035 10029 4035 10020
TIME...MOT...LOC 2315Z 215DEG 15KT 4021 10022
JNSpecial weather statement, Aug 1, 6:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM CDT MON AUG 1 2016
NEZ080-081-020015-
RED WILLOW NE-HITCHCOCK NE-
634 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HITCHCOCK AND
NORTHWESTERN RED WILLOW COUNTIES UNTIL 715 PM CDT...
AT 633 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF PALISADE...OR 10 MILES NORTH OF TRENTON...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
HITCHCOCK AND NORTHWESTERN RED WILLOW COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4034 10069 4027 10077 4023 10096 4031 10109
4035 10104 4035 10071
TIME...MOT...LOC 2333Z 227DEG 12KT 4032 10096
JNSpecial weather statement, Aug 1, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
739 PM CDT MON AUG 1 2016
NEZ081-020100-
RED WILLOW NE-
739 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY
UNTIL 800 PM CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BARTLEY...OR 15 MILES EAST OF MCCOOK...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA AND BARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 10020 4034 10020 4025 10019 4014 10034
4023 10042 4035 10027
TIME...MOT...LOC 0039Z 227DEG 14KT 4024 10032
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:20 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 21 min |
| Aug 1, 9:26 PM CDT | Special Weather Statement | GLD | Wichita | 34 min |
| Aug 1, 10:07 PM CDT | Special Weather Statement | GLD | Wichita | 23 min |
| Aug 1, 10:10 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 35 min |
| Aug 2, 12:29 AM CDT | Special Weather Statement | GLD | Greeley | 16 min |
| Aug 2, 4:34 PM CDT | Special Weather Statement | GLD | Wichita | 26 min |
| Aug 2, 5:03 PM CDT | Special Weather Statement | GLD | Wichita | 27 min |
| Aug 2, 5:20 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 29 min |
| Aug 2, 6:02 PM CDT | Special Weather Statement | GLD | Wichita | 28 min |
| Aug 2, 6:09 PM CDT | Special Weather Statement | GLD | Gove | 21 min |
| Aug 2, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 44 min |
| Aug 2, 6:59 PM CDT | Special Weather Statement | GLD | Logan | 16 min |
| Aug 1, 8:24 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 51 min |
| Aug 1, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 49 min |
| Aug 1, 9:01 PM CDT | Flash Flood Warning | GLD | Red Willow | 119 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.